# SDR 2005FA0001617

- Difficulty date: December 16, 2005
- Submitted: December 22, 2005
- Operation: General aviation
- Aircraft: N191BC
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7435088
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC3YR
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Nut Plate
- Condition: Cracked
- Location: Mlg Trunnion
- Component: Trunnion, Piper
- Component part number: 6704013
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER REMOVING THE RT FUEL TANK FOR REPAIR, IT WAS DISCOVERED THAT ALL 4 NUTPLATES THAT HOLD THE FWD MLG TRUNNION BOLTS WERE CRACKED.  THE LOWER IB NUTPLATE WAS CRACKED VERTICALLY DOWN THE THREADS.  THE REMAINING 3 NUTPLATES WERE CRACKED IN THE RIVET TABS.  THE AC IS A TRAINING AC THAT SEES ITS SHARE OF HARD LANDINGS.  PROBABLE CAUSE IS FATIGUE FROM REPEATED NOT SO SOFT LANDINGS.  THE LT FUEL TANK WAS REMOVED AS WELL TO INSPECT THE LT MAIN LANDING GEAR TRUNNION NUTPLATES.  NO CRACKS WERE FOUND ON THE LT SIDE.  PERIODIC INSPECTIONS MAY BE REQUIRED TO ENSURE THE NUTPLATES ARE SERVICEABLE.  (K)
